Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 10, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Jun 11, 2000, 4:17 PM CDT for Lubbock County, Texas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 11, 2000, 4:17 PM CDT (21:17 UTC)
- Expired
- Jun 11, 2000, 6:15 PM CDT
- In force
- 118 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lubbock County, TX
The radar
The Lubbock radar (KLBB), 3 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1299 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLUB 112118 FFWLUB TXC303-112315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 417 PM CDT SUN JUN 11 2000 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLASH FLOOD WARNING FOR... LUBBOCK COUNTY IN TEXAS * UNTIL 615 PM CDT * AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN NEAR SHALLOWATER...MOVING EAST AT 15 MPH. THIS STORM WILL MOVE ACROSS NORTHERN SECTIONS OF THE CITY OF LUBBOCK WITH RAINFALL RATES APPROACHING 2-3 INCHES PER HOUR. * MOST DEATHS IN FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. TO REPORT FLOODING...PLEASE CALL THE NATIONAL WEATHER SERVICNE AT 806-745-4260. LAT...LON 3380 10160 3342 10161 3342 10206 3380 10206
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 1:55 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 11, 1:55 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 155 PM CDT SUN JUN 11 2000 WITH GOOD LOW LEVEL MOISTURE...MULTIPLE OUTFLOW BOUNDARIES FROM LAST NIGHTS CONVECTION...WEAK MID AND UPPER LEVEL DISTURBANCES ROTATING AROUND THE WESTERN PERIPHERY OF THE HIGH EXPECT SCATTERED THUNDERSTORMS TO DEVELOP ACROSS THE REGION THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING. SOME OF THESE STORMS COULD BECOME SEVERE (SEE SWODY1). MODELS HAVE UPPER LEVEL RIDGE BUILDING SLOWLY WESTWARD TONIGHT AND MONDAY...THUS EXPECT MOISTURE PLUME CURRENTLY SEEN ON SATELLITE OVER EAST TEXAS TO MOVE BACK TO THE WEST. THIS IS ALSO INDICATED BY THE MODELS. THUS TROPICAL MOISTURE TO CONTINUE OVER THE AREA. AS THE RIDGE BUILDS TO THE WEST THE SHORTWAVE OVER SOUTHERN BRITISH COLUMBIA ATTM MOVES EASTWARD ACROSS SOUTHERN CANADA. ANOTHER SHORTWAVE IS EXPECTED TO ENTER THE PACIFIC NORTHWEST MONDAY AND MOVE THE TROF CURRENTLY OVER THE GREAT BASIN TO THE EASTERN ROCKIES TUESDAY MORNING AND INTO THE NORTHERN PLAINS BY LATE AFTERNOON. WITH TROPICAL MOISTURE OVER WEST TEXAS WILL CONTINUE WITH SLIGHT CHANCE TO CHANCE OF POPS THROUGH TUESDAY. ON EXTENDED: AS UPPER LEVEL TROF MOVES INTO THE PLAINS LATE TUESDAY IT WILL PUSH A COLD FRONT INTO THE SOUTH PLAINS TUESDAY NIGHT AND THROUGH THE AREA ON WEDNESDAY. WILL THUS CONTINUE CHANCE POPS THROUGH WEDNESDAY. DRY NORTHWEST FLOW ALOFT ACROSS THE REGION THURSDAY AND FRIDAY AS THE TROF MOVES EASTWARD AND A RIDGE BUILDS INTO THE WESTERN CONUS. FRIONA 63/89/63/88 4232 TULIA 64/88/64/89 3232 CHILDRESS 69/89/70/91 3222 LUBBOCK 66/89/68/92 3232 BROWNFIELD 65/88/68/91 4232 ASPERMONT 70/87/70/90 4222 .LBB...NONE. JV/08
In the hours before
Special weather statement, Jun 11, 11:30 AM CDT, 4 hours 47 minutes before
TXZ021>044-111930- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT SUN JUN 11 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING NORTH OF A LINE THROUGH MORTON...LEVELLAND... LUBBOCK... DICKENS...AND GUTHRIE. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING OVER THE SOUTH PLAINS...LOW ROLLING PLAINS...AND EXTREME SOUTHERN PANHANDLE. WITH WEAK FLOW ALOFT A1ND HIGH INSTABILITY...SOME OF THE STORMS WILL RESULT IN HEAVY RAINFALL AND SMALL HAIL. ISOLATED CASES OF HAIL TO GOLFBALL SIZE AND WIND GUSTS GREATER THAN 60 MPH ARE POSSIBLE. SPOTTER ACTIVATION MAY BE REQUESTED.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:06 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lamb | 39 min |
| Jun 11, 2:50 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lamb | 40 min |
| Jun 11, 2:54 PM CDT | Flash Flood Warning | LUB | Lamb | 2 hr |
| Jun 11, 3:27 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 48 min |
| Jun 11, 3:48 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 57 min |
| Jun 11, 4:13 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 62 min |
| Jun 11, 5:05 PM CDT | Severe Thunderstorm Warning | LUB | Cochran | 55 min |
| Jun 11, 6:28 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 62 min |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.